Originally asked by Community Member fifi
Can you tell me if sertraline causes heart flutters. I have them occasionaly and they frighten me or are they part of the anxiety.
Heart palpitations or “flutters,” are listed as a common side effect of Zoloft (Sertraline). I’ve had a lot of clients who take Zoloft and usually only complain of side effects for the first 2-4 weeks or so. If you’ve been taking the Zoloft longer than this, ask your Psychiatrist about your symptoms.
Jennifer L. Fee, Psy.D.
The Stress Masters
*Jennifer Fee, Psy.D. is a Psychologist, not a Psychiatrist. Psychiatrists prescribe medications, Psychologists study them, but the majority of Psychologists are not authorized to prescribe meds. or give you specific advice about them. Dr. Fee’s answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Jennifer L. Fee, Psy.D.